Alert archive / Arkansas / Wind Advisories in 2024
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 7, 2024, 2:44 AM CDT for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It took effect at Apr 7, 2024, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2024, 2:44 AM CDT (07:44 UTC)
- In effect from
- Apr 7, 2024, 10:00 AM CDT
- Expired
- Apr 7, 2024, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS74 KMEG 070744 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 244 AM CDT Sun Apr 7 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-072200- /O.NEW.KMEG.WI.Y.0008.240407T1500Z-240407T2200Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Corning, Paragould, Blytheville, Piggott, Kennett, Jonesboro, Tiptonville, and Caruthersville 244 AM CDT Sun Apr 7 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, and Lake. * WHEN...From 10 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 11:48 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 6, 11:48 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1148 PM CDT Sat Apr 6 2024 ...New AVIATION... .UPDATE... Issued at 900 PM CDT Sat Apr 6 2024 Surface analysis this evening places a surface low over central Nebraska with a warm front extending from the low into Eastern Oklahoma and the ArkLaTex. A cold front extends from the low into eastern Kansas and West Texas. Regional WSR-88D radar trends show showers and thunderstorms along the aforementioned cold front in southeast Kansas, eastern Oklahoma, and into portions of the Red River Valley in Texas. Meanwhile, the Mid- South is on the back side of a 1022 mb ridge of high pressure centered over the Ohio Valley. Forecast overall in decent shape with no changes anticipated at this moment. A potential still exists for a few strong to severe thunderstorms later Sunday afternoon into Sunday evening as a cold front moves into the area. CJC && .SYNOPSIS... Issued at 224 PM CDT Sat Apr 6 2024 A cold front will push toward the region Sunday with scattered to numerous showers and thunderstorms during the afternoon and evening hours. A few strong to severe storms are possible. The main axis of clouds and rain will extend from central Mississippi into northern Alabama on Monday with good eclipse viewing conditions possible in the area of totality. Unsettled weather will return Monday night and continue through Thursday with multiple rounds of showers and thunderstorms and locally heavy rainfall. && .DISCUSSION... (This evening through next Friday) Issued at 224 PM CDT Sat Apr 6 2024 Skies are sunny across the Mid-South this afternoon with temperatures in the upper 50s to mid 60s. Currently, high pressure extends from Lake Michigan southward into northwest Alabama. A warm front extends from southern Nebraska through eastern Oklahoma and into central Louisiana. The warm front will continue to push east tonight toward the Mid- South. Ahead of the warm front, winds will shift to the southeast bringing milder air and slowly increasing the moisture over the region. Temperatures will be milder tonight with lows Sunday morning in the mid 40s to mid 50s. On Sunday, the warm front will move through the region in the morning with a cold front moving across Arkansas. Showers and thunderstorms are expected to develop ahead of the cold front in the afternoon and move into the Mid-South. Some of the thunderstorms could become severe with large hail and damaging winds as the main threat. An isolated tornado is also possible. Temperatures will be on the warm side Sunday with highs in the mid to upper 70s. The cold front will move into the region Sunday night with more showers and thunderstorms forming ahead of the front. On Monday, the front begins to fall apart in the morning with rain confined to areas of the Mid-South along and south of I-40. With somewhat drier air behind what is left of the front, there could be a period of less clouds over areas of the Mid-South where the best viewing of the eclipse will occur in the afternoon. This period of fewer clouds may be short lived as moisture returns back north ahead of the next frontal boundary with showers and thunderstorms becoming widespread Monday night. Strong to possibly severe thunderstorms could return to the region mainly west of the Mississippi River Monday night. This next cold front will be moving slowly east across Arkansas Tuesday and Wednesday and eventually across the eastern half of the Mid-South Wednesday night into Thursday morning. This will result in more showers and thunderstorms. Strong to severe thunderstorms will be possible across much of north Mississippi on Wednesday. In addition, periods of heavy rainfall are possible from Tuesday through Thursday with total rainfall of 3 to 6 inches possible across much of the region. High pressure will start to build into the region on Friday with dry weather and seasonal temperatures. && .AVIATION... (06Z TAFS) Issued at 1148 PM CDT Sat Apr 6 2024 Only minor changes to the 00Z TAFs planned for the 06Z issuance, as CAMs remain consistent in timing of TSRA Sunday afternoon and evening. Only notable change is a narrow band of prefrontal MVFR CIGs appear more likely at JBR in the early afternoon. Main impact through the day will be gusty southerly winds. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...ARS AVIATION...PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:26 PM CDT | Special Weather Statement | MEG | Mississippi | 34 min |
| Apr 7, 4:50 PM CDT | Special Weather Statement | MEG | Mississippi | 25 min |
| Apr 7, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Apr 7, 6:03 PM CDT | Special Weather Statement | MEG | St. Francis | 27 min |
| Apr 7, 6:30 PM CDT | Special Weather Statement | MEG | St. Francis | 30 min |
| Apr 7, 6:46 PM CDT | Special Weather Statement | MEG | St. Francis | 29 min |
| Apr 7, 4:30 PM CDT | Special Weather Statement | MEG | Dyer | 30 min |
| Apr 7, 4:33 PM CDT | Special Weather Statement | MEG | Obion | 42 min |
| Apr 7, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion, Weakley | 45 min |
| Apr 7, 5:14 PM CDT | Special Weather Statement | MEG | Obion | 31 min |
| Apr 7, 5:26 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 34 min |
| Apr 7, 5:41 PM CDT | Special Weather Statement | MEG | Weakley | 34 min |
| Apr 7, 5:43 PM CDT | Special Weather Statement | MEG | Dyer | 32 min |
| Apr 7, 5:52 PM CDT | Special Weather Statement | MEG | Henry | 38 min |
| Apr 7, 6:07 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 38 min |
| Apr 7, 6:09 PM CDT | Special Weather Statement | MEG | Weakley | 36 min |
| Apr 7, 6:52 PM CDT | Special Weather Statement | MEG | Gibson | 38 min |
Nearby
Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.